It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


I had to get off fosamax because of the severe spinal pain plus other areas that hurt really bad when i was on it. I did several tests myself, getting off of it for a about 8 weeks, then getting back on it for 8 weeks and so on. I noticed the horrendous spinal pain that made me scream OUTLOUD and curl up in bed in the fetal position. After trying this test several times, i talked to the doctor. SHe said, yes ive heard alot of problems with fosamax and you should stop taking it. I also have fibro but this pain, the spinal pain was the most horrible pain i have ever felt in my life.

My mom was also taken off fosamax two weeks ago, for the same reason. Pain in her body, plus dryness of the eyes that was really bothering her. The doc took her off foxamax completely. ALso while waiting in the waiting room, i heard two ladies discussing fosamax and how bad the pain she was in and how she had never had pain like that before she started the med. The doc told me other patients had been complaining to her about the med, about how much pain in the joints they were having because of it. Many of them tried the same exact experiment with it as i had. Off, then on with it. I will NEVER take it again.
Peace,
jen
Well I had to go for a perscription renewal (not the fosamx but something else I take). Dr was not there. She left the Corporation so I have to choose a diff one. None were avalible and I really needed a perscription renewed so I had to see the Nurse Practitioner. I explained I had not taken the Foxamax since Christmas because I am worried about the eye tic being a side effect.
This professonal said flat out that there is NEVER any side effects from Fosamax..it is a very safe perscription! If I was worried about the eye lid tic I should see an eye Dr.

I was floored.
I had endured 4 months of horrible muscle and joint pain as a known side effect of Fosamax and here she says there is NEVER a side effect?

Her statement actually made me angry and I informed her the Dr even told me the side effect I had had for the first 4 months was known about and considered normal and would go away, which it did. She just said well I do have osteoporosis and I've shurnk another quarter inch since last January. She wanted to know if I understood how bad that can be?
YES. I do understand osteoporisis. I am also VERY unhappy to still be continuely shrinking even though I have taken the Fosamax religiously since the end of last January.

I feel very discouraged about this.

So she wrote me a perscription for actonel, saying I need to take that if I won't take Fosamax itself. Later at the drug store I discovered actonel has yellow dye, which I am allergic to. So I won't be taking that.

I do have fosamax on hand but still I am giving myself one full month to see if stopping helps my eye muscles. It is getting better. Actually yesterday I had no Tic episodes..none. So far today just once for a small amount of time around the inner corner of my eye.

I am very worried the shrinking and the Scolosis..of haveing my back turn into a horrid bent hump like my mothers with muscle spasms radiateing off of it. But I defiantly need my eye to straighten up and act right too.

I have no idea what is right to do.

I have a hip problem that is going to be x-rayed and then I'll get an appointment to see the real Dr. and I'll see what he or she says about the Fosamax, but it will be the same corporation of Dr's that perscribed it in the first place.
Thank you. I know we all have our own problems--but there are days I am just overwhelmed. We spent everything and more getting these children out of a meth house. My medicine is outrageous. My husband tries to get his at the VA, but can't get all. Well the baby is going to cut me off the computer---so by for now--and thanls again. I will pray for a miracle for all of us.
LinLinn
[QUOTE=snowmelts]THANK YOU. I wrote down the name of the med you mentioned and I'm seeing the Dr on the 31 st so I will defiantely inquire about this one!!! Thank you very much for mentioning it. I did not know it existed.

Yes I too have both osteoporosis as well as osteoarthritis. So far, thankfully, no known broken bones! It's the unknown sneaky spinal cracks that bend the back that I worry about getting..you know.[/QUOTE]

Snowmelts, I'm a truck driver and have just come home for a couple days. Hope the dr. could help you and the miacalcin will work for you. I fell again a couple weeks ago up in Maryland on the snow and ice. Re-hurt my wrist, but don't think it's broke. Didn't have it xrayed. Can't afford to be off work any more. At least emotionally. The spinal fractures are bad. I have lost 3 inches in height in the last 10 years and my back hurts all the time. The dr. has put me on new meds for my arthritis and the muscle spasms that go along with the back pain. Don't know how much longer I will be able to hold out to work. I'm single and 51 years old and I don't have much choice. I just keep praying the LORD will give me strength to keep going. My arthritis was diagnosed when I was 19, and I have had constant back pain for at least 30 years. They used to tell me it was fibromyalgia or chronic fatigue syndrome. Of course now I know differently, but it's a little late. Even though I have taken calcium and vitamin d for years, I wasn't getting enough to do any good. Now I am taking 2400 mgs a day, plus the miacalcin. Sure hope it works. I had a patient one time, when I was still in nursing, that had osteoporosis so bad, we could not even pick her up or turn her over in bed with out breaking her bones. She didn't live long after she came to the nursing home. She died from a secondary infection in a ulcer on her rectum that she had when she came to our home. A very sweet lady, but it has given me nightmares ever since over how fragile her bones were. I hope they can get yours under control before it gets this bad. It gets so depressing sometimes. There is never any relief! I am not near as bad as that lady was and she always had a smile on her face. Some days, all I can do is cry. I have never told anyone this. I don't know why I'm telling you, except, maybe someone will read this and make sure they get to a dr. and get checked out. The drs. know so much more about all of this now, than they use to. Take care and just ask God to keep you strong. He has me for many years!!! :wave:





All times are GMT -7. The time now is 12:40 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!